Wyoming, 2013

High Wind in Wyoming, March 18, 2013

March 18, 2013 · NWS CYS · 6 events in 4 counties and zones

A tight surface pressure gradient produced a brief period of strong southwest winds across portions of south central and southeast Wyoming.

Where it happened

Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A tight surface pressure gradient produced a brief period of strong southwest winds across portions of south central and southeast Wyoming.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Mar 18, 10:23 AM MST, 2 hours 7 minutes earlier.

Area forecast discussion, Mar 18, 10:23 AM MST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1123 AM MDT MON MAR 18 2013

.AVIATION...18Z TAF ISSUANCE...
VFR EXPECTED OVER ALL TERMINALS THROUGH TUESDAY MORNING. GUSTY
WESTERLY SFC WINDS WILL OCCUR THROUGH TONIGHT MAINLY AROUND THE SE
WY MTNS AFFECTING KRWL TO VCTY KLAR.

RE

&&

.UPDATE... /ISSUED 919 AM MDT MON MAR 18 2013/

TWO POTENTIAL WEATHER IMPACTS OVER THE NEXT 24 HOURS. FIRST WILL BE
THE POSSIBILITY OF RAIN/SNOW SHOWERS ACROSS EAST CENTRAL WYOMING AND
THE NORTHERN NEBRASKA PANHANDLE LATER THIS AFTERNOON AND EARLY THIS
EVENING. DESPITE ABSENT QPF OUTPUT FROM 12Z MODELS...A CLOSER LOOK
AT 700MB EPV AND FRONTOGENESIS ALONG WITH LIFTED INDICES THAT WILL
NEAR ZERO...EXPECT AT LEAST THE CHANCE FOR BANDED SHOWER ACTIVITY
LATER TODAY. SO IN A RECENT UPDATE ADDED SMALL PRECIP CHANCES IN
THAT AREA. THE SECOND CONCERN WILL THE POTENTIAL FOR A MARGINAL HIGH
WIND EVENT FOR THE WIND PRONE AREAS TONIGHT. WILL MAKE A DECISION ON
WHETHER OR NOT THIS EVENT WILL NECESSITATE A HIGHLIGHT BY EARLY
AFTERNOON. FORECAST IN GOOD SHAPE...WITH ONLY MINOR OTHER
ADJUSTMENTS MADE. HAHN

&&

.PREV DISCUSSION... /ISSUED 354 AM MDT MON MAR 18 2013/

SHORT TERM...TODAY THROUGH WEDNESDAY.

TODAY...STRONG NORTHWEST FLOW ALOFT CONTINUES. PROGGED SURFACE
THROUGH 700 MB GRADIENTS SUGGEST WINDS WILL APPROACH HIGH WIND
CRITERIA ACROSS CARBON COUNTY THIS AFTERNOON...THOUGH BELIEVE HIGH
WIND THRESHOLDS WILL NOT BE EXCEEDED. THANKS FOR THE COORDINATION
RIVERTON.

ENOUGH MID LEVEL MOISTURE IN NORTHWEST FLOW ALOFT TO PRODUCE
SCATTERED TO NUMEROUS OROGRAPHIC SNOW SHOWERS OVER THE SNOWY AND
SIERRA MADRE RANGES. DRY ELSEWHERE.

TONIGHT...DECREASING MID LEVEL MOISTURE...THUS DECREASING OROGRAPHIC
SNOW SHOWERS OVER THE SNOWY AND SIERRA MADRE RANGES.

TUESDAY...HEIGHTS ALOFT BEGIN TO INCREASE AS THE NEXT LOW AMPLITUDE
SHORTWAVE RIDGE ALOFT MOVES OVER IDAHO. SLOW WARMING TREND DEVELOPS.
DRY DAY DUE TO LIMITED LOW AND MID LEVEL MOISTURE.

TUESDAY NIGHT...RIDGE ALOFT TRANSLATES INTO WESTERN WYOMING...
CONTINUING THE DRY TREND DUE TO LACK OF LOW AND MID LEVEL MOISTURE.

WEDNESDAY...LOW AMPLITUDE SHORTWAVE RIDGE ALOFT MOVES OVERHEAD WITH
MOIST WEST FLOW ALOFT SPREADING SCATTERED OROGRAPHIC SHOWERS OVER
CARBON COUNTY IN THE AFTERNOON...MOST NUMEROUS OVER THE SNOWY AND
SIERRA MADRE RANGES. WARMING TREND CONTINUES BASED ON HEIGHTS ALOFT
AND THICKNESS RISES.

LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...
COOL AND UNSETTLED THROUGH THE LONG TERM FORECAST PERIOD. WILL START
OFF WITH INCREASING CLOUDS AND CHANCES FOR PRECIPITATION WEDNESDAY
NIGHT AS AN UPPER LEVEL TROUGH APPROACHES. MODELS HAVE TRENDED
SLOWLY WITH THE ARRIVAL OF THE UPPER TROUGH SO DID BACK OFF ON POPS
SOMEWHAT WEDNESDAY NIGHT BUT MAYBE NOT ENOUGH. WILL CONTINUE TO
WATCH THE TREND AND ADJUST ACCORDINGLY. MAIN CHANCE FOR
PRECIPITATION SHOULD BE LATER THURSDAY AND THROUGH THURSDAY NIGHT.
GIVEN THE SLOWER AND FARTHER SOUTH SOLUTIONS...THE STRONG UPPER
LEVEL DYNAMICS SHOULD BE OVER THE FORECAST AREA THURSDAY AND
THURSDAY NIGHT. NOT LOOKING AT A LOT OF MOISTURE WITH THIS
SYSTEM...BUT COULD SEE A QUARTER TO HALF INCH IN SOME PLACES GIVEN
THE RIGHT TRACK OF THE UPPER LEVEL LOW. IT SHOULD BE WARM ENOUGH
THURSDAY AFTERNOON FOR MOSTLY RAIN INTO THE PLAINS WITH A MIX OF
RAIN AND SNOW WEST OF THE LARAMIE RANGE. BY THURSDAY NIGHT COLDER
AIR WILL FILTER ACROSS THE AREA WITH PRECIPITATION CHANGING TO SNOW
ACROSS THE FORECAST AREA.

FRIDAY THROUGH SUNDAY WILL CONTINUE TO SEE CHANCES FOR PRECIPITATION
BUT EXACT TIMING AND PLACEMENT OF SHOWER ACTIVITY VERY DIFFICULT TO
DETERMINE AT THIS TIME. GFS TRENDED TOWARD THE EC WITH THE UPPER
LEVEL TROUGH FARTHER WEST AND DIGGING FARTHER SOUTH. THIS WOULD MEAN
TEMPERATURES NEAR TO BELOW NORMAL THROUGH AT LEAST SUNDAY IF NOT
INTO MID NEXT WEEK. PRECIPITATION TYPE WILL BE A QUESTION AT LOWER
ELEVATIONS BUT SHOULD BE SNOW ACROSS THE HIGHER ELEVATIONS.

&&

FIRE WEATHER...MINIMAL CONCERNS AS AFTERNOON HUMIDITIES WILL REMAIN
ABOVE CRITICAL THRESHOLDS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...RUBIN
LONG TERM...LIEBL
Hazardous weather outlook, Mar 18, 9:34 AM MST, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1034 AM MDT MON MAR 18 2013

WYZ101>119-191645-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1034 AM MDT MON MAR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

GUSTY WINDS WILL RETURN TO SOUTHEAST WYOMING TODAY BUT WILL NOT BE
QUITE AS STRONG AS SUNDAY. WINDS WILL GUST BETWEEN 40 TO 60 MPH
THIS AFTERNOON WITH THE STRONGEST GUSTS FOUND ALONG AND WEST OF
THE LARAMIE RANGE. A HIGH WIND WARNING IS IN EFFECT FOR THIS
AFTERNOON AND THIS EVENING FOR MOST AREAS ALONG AND WEST OF THE
LARAMIE RANGE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR SNOW MAINLY THURSDAY NIGHT. AT THIS TIME ANY
ACCUMULATIONS OUTSIDE OF THE MOUNTAINS ARE EXPECTED TO BE MINIMAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-191645-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1034 AM MDT MON MAR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

GUSTY WINDS WILL RETURN TO THE WESTERN NEBRASKA PANHANDLE TODAY
BUT WILL NOT BE QUITE AS STRONG AS MONDAY. WINDS WILL GUST
BETWEEN 35 TO 45 MPH THIS AFTERNOON. WINDS WILL RAPIDLY DECREASE
THIS EVENING...BECOMING LIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR SNOW MAINLY THURSDAY NIGHT. AT THIS TIME ANY
SNOW ACCUMULATIONS ARE EXPECTED TO BE MINIMAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Mar 18, 12:04 PM MST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
104 PM MDT MON MAR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     NON-TSTM WND GST 13 WNW LARAMIE          41.38N 105.81W
03/16/2013  M66.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            HERRICK LANE WYDOT SITE. SUSTAINED AT 52 MPH.

0100 AM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
03/17/2013  M54.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            45 MPH SUSTAINED

0100 AM     NON-TSTM WND GST 16 E HORSE CREEK        41.41N 104.87W
03/17/2013  M52.00 MPH       LARAMIE            WY   DEPT OF HIGHWAYS

            42 MPH SUSTAINED

0101 AM     NON-TSTM WND GST 15 E SINCLAIR           41.78N 106.83W
03/17/2013  M52.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            41 MPH SUSTAINED

0106 AM     NON-TSTM WND GST 11 SSW TORRINGTON       41.92N 104.26W
03/17/2013  M65.00 MPH       GOSHEN             WY   ASOS

            42 MPH SUSTAINED

0926 AM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
03/17/2013  M50.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            SUSTAINED WINDS IN THE MID 30 TO LOWER 40 MPH RANGE.

0930 AM     NON-TSTM WND GST 11 SSW HANNA            41.72N 106.64W
03/17/2013  M53.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            SUSTAINED WINDS IN THE MID 30 MPH RANGE.

0940 AM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
03/17/2013  M50.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            SUSTAINED WINDS IN THE MID 30 MPH TO LOWER 40 MPH RANGE

0945 AM     NON-TSTM WND GST 9 WNW ELK MOUNTAIN      41.74N 106.57W
03/17/2013  M51.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            SUSTAINED 41 MPH.

1000 AM     NON-TSTM WND GST 14 NE CENTENNIAL        41.44N 105.92W
03/17/2013  M54.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            SUSTAINED AT 43 MPH.

1000 AM     NON-TSTM WND GST 7 NW ELK MOUNTAIN       41.76N 106.51W
03/17/2013  M57.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            SUSTAIN AT 44 MPH.

1000 AM     NON-TSTM WND GST 11 SSW HANNA            41.72N 106.64W
03/17/2013  M54.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            SUSTAINED AT 45 MPH.

1000 AM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
03/17/2013  M56.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            SUSTAINED WIND FROM THE UPPER 30 MPH TO LOWER 40 MPH
            RANGE LAST HOUR.

1005 AM     NON-TSTM WND GST 5 NW ARLINGTON          41.64N 106.28W
03/17/2013  M51.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            SUSTAINED AT 41 MPH.

1010 AM     NON-TSTM WND GST 16 E HORSE CREEK        41.41N 104.87W
03/17/2013  M58.00 MPH       LARAMIE            WY   DEPT OF HIGHWAYS

            SUSTAINED AT 48 MPH.

1016 AM     NON-TSTM WND GST 14 NE CENTENNIAL        41.44N 105.92W
03/17/2013  M61.00 MPH       ALBANY             WY   MESONET

            SUSTAINED WINDS OVER 40 MPH FOR LAST 1/2 HR. ANOTHER 61
            MPH GUST AT 1011L.

1025 AM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
03/17/2013  M59.00 MPH       PLATTE             WY   MESONET

            SUSTAINED AT 48 MPH

1040 AM     NON-TSTM WND GST 13 WNW LARAMIE          41.38N 105.81W
03/17/2013  M60.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            44 MPH SUSTAINED.

1040 AM     NON-TSTM WND GST 16 E HORSE CREEK        41.41N 104.87W
03/17/2013  M51.00 MPH       LARAMIE            WY   DEPT OF HIGHWAYS

            43 MPH SUSTAINED.

1040 AM     NON-TSTM WND GST 11 SSW HANNA            41.72N 106.64W
03/17/2013  M52.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            41 MPH SUSTAINED

1045 AM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
03/17/2013  M62.00 MPH       PLATTE             WY   MESONET

            SUSTAINED AT 48 MPH. 50G62 MHP AT 1040L.

1045 AM     NON-TSTM WND GST 5 NW ARLINGTON          41.64N 106.28W
03/17/2013  M52.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            41 NPH SUSTAINED.

1046 AM     NON-TSTM WND GST 13 S GLENDO             42.32N 105.03W
03/17/2013  M65.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            49 MPH SUSTAINED. 45G63 MPH AT 1051L.

1110 AM     NON-TSTM WND GST 10 SW CHEYENNE          41.04N 104.93W
03/17/2013  M51.00 MPH       LARAMIE            WY   DEPT OF HIGHWAYS

            41 MPH SUSTAINED.

1111 AM     NON-TSTM WND GST 13 S GLENDO             42.32N 105.03W
03/17/2013  M60.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            43 MPH SUSTAINED

1119 AM     NON-TSTM WND GST 10 N CHEYENNE           41.29N 104.79W
03/17/2013  E50.00 MPH       LARAMIE            WY   PUBLIC

            40 MPH SUSTAINED.

1120 AM     NON-TSTM WND GST 13 S GLENDO             42.32N 105.03W
03/17/2013  M58.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            44 MPH SUSTAINED.

1120 AM     NON-TSTM WND GST 28 W RAWLINS            41.78N 107.77W
03/17/2013  M52.00 MPH       SWEETWATER         WY   MESONET

            45 MPH SUSTAINED AT 42

1120 AM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
03/17/2013  M57.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            45 MPH SUSTAINED.

1120 AM     NON-TSTM WND GST 13 WNW LARAMIE          41.38N 105.81W
03/17/2013  M52.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            41 MPH SUSTAINED.

1125 AM     NON-TSTM WND GST 33 ENE MUDDY GAP        42.56N 106.84W
03/17/2013  M56.00 MPH       NATRONA            WY   DEPT OF HIGHWAYS

            48 MPH SUSTAINED.

1131 AM     NON-TSTM WND GST 13 S GLENDO             42.32N 105.03W
03/17/2013  M60.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            SUSTAINED AT 48 MPH.

1140 AM     NON-TSTM WND GST 35 NNW HANNA            42.34N 106.82W
03/17/2013  M60.00 MPH       CARBON             WY   MESONET

            SUSTAINED AT 40 MPH.

1151 AM     NON-TSTM WND GST 13 S GLENDO             42.32N 105.03W
03/17/2013  M68.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            COLEMAN WYDOT SITE. SUSTAINED AT 51 MPH.

1153 AM     NON-TSTM WND GST DOUGLAS                 42.76N 105.39W
03/17/2013  M53.00 MPH       CONVERSE           WY   ASOS

            43 MPH SUSTAINED.

1200 PM     NON-TSTM WND GST 11 SSW HANNA            41.72N 106.64W
03/17/2013  M56.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            SUSTAIED AT 48 MPH

1200 PM     NON-TSTM WND GST 14 NE CENTENNIAL        41.44N 105.92W
03/17/2013  M60.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            41 MPH SUSTAINED

1200 PM     NON-TSTM WND GST LUSK                    42.76N 104.45W
03/17/2013  M50.00 MPH       NIOBRARA           WY   AWOS

            43 MPH SUSTAINED

1200 PM     NON-TSTM WND GST 5 NW ARLINGTON          41.64N 106.28W
03/17/2013  M54.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            43 MPH SUSTAINED

1200 PM     NON-TSTM WND GST 9 WNW ELK MOUNTAIN      41.74N 106.57W
03/17/2013  M51.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            42 MPH SUSTAINED

1201 PM     NON-TSTM WND GST BILL                    43.21N 105.26W
03/17/2013  M56.00 MPH       CONVERSE           WY   MESONET

            48 MPH SUSTAINED

1226 PM     NON-TSTM WND GST 9 S WHEATLAND           41.92N 104.96W
03/17/2013  M63.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            BORDEAUX WYDOT SITE. SUSTAINED AT 50 MPH.

1245 PM     NON-TSTM WND GST 11 SSW HANNA            41.72N 106.64W
03/17/2013  M50.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            45 MPH SUSTAINED

1245 PM     NON-TSTM WND GST 9 WNW ELK MOUNTAIN      41.74N 106.57W
03/17/2013  M58.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            43 MPH SUSTAINED

1253 PM     NON-TSTM WND GST RAWLINS                 41.78N 107.23W
03/17/2013  M71.00 MPH       CARBON             WY   ASOS

            49 MPH SUSTAINED.

1258 PM     NON-TSTM WND GST TORRINGTON              42.07N 104.18W
03/17/2013  M66.00 MPH       GOSHEN             WY   ASOS

            TORRINGTON ASOS. SUSTAINED AT 51 MPH.

0105 PM     NON-TSTM WND GST 5 NW ARLINGTON          41.64N 106.28W
03/17/2013  M56.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            42 MPH SUSTAINED

0105 PM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
03/17/2013  M59.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            44 MPH SUSTAINED

0106 PM     NON-TSTM WND GST TORRINGTON              42.07N 104.18W
03/17/2013  M64.00 MPH       GOSHEN             WY   ASOS

            TORRINGTON ASOS. SUSTAINED AT 41 MPH.

0119 PM     NON-TSTM WND GST LUSK                    42.76N 104.45W
03/17/2013  M58.00 MPH       NIOBRARA           WY   DEPT OF HIGHWAYS

            43 MPH SUSTAINED

0121 PM     NON-TSTM WND GST 13 WNW LARAMIE          41.38N 105.81W
03/17/2013  M60.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            HERRICK LANE WYDOT SITE. SUSTAINED AT 43 MPH.

0143 PM     NON-TSTM WND GST 19 NNE BAGGS            41.29N 107.52W
03/17/2013  M59.00 MPH       CARBON             WY   MESONET

            COW CREEK RAWS. SUSTAINED AT 42 MPH.

0153 PM     NON-TSTM WND GST LARAMIE                 41.31N 105.58W
03/17/2013  M59.00 MPH       ALBANY             WY   ASOS

            LARAMIE ASOS. SUSTAINED AT 42 MPH.

0202 PM     NON-TSTM WND DMG TORRINGTON              42.07N 104.18W
03/17/2013                   GOSHEN             WY   LAW ENFORCEMENT

            TRAILER HOUSE DAMAGED IN TORRINGTON. REPORTS OF SEVERAL
            CARS ACCIDENTS AROUND TORRINGTON DUE TO STRONG WINDS AND
            LOW VISIBILITIES IN BLOWING DUST. OFFICERS UNABLE TO
            RESPOND DUE TO POOR VISIBILITIES.

0206 PM     NON-TSTM WND GST 3 NW ARLINGTON          41.62N 106.25W
03/17/2013  M73.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            FOOTE CREEK WYDOT SITE. SUSTAINED AT 45 MPH.

0211 PM     NON-TSTM WND GST 7 NW ELK MOUNTAIN       41.76N 106.51W
03/17/2013  M77.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            HALLECK RIDGE WYDOT SITE. SUSTAINED AT 58 MPH.

0211 PM     NON-TSTM WND GST 9 WNW ELK MOUNTAIN      41.74N 106.57W
03/17/2013  M71.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            MILE MARKER 249 WYDOT SITE. SUSTAINED AT 56 MPH.

0216 PM     NON-TSTM WND GST 12 ESE ENCAMPMENT       41.14N 106.58W
03/17/2013  M65.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            SKYLINE WYDOT SITE. SUSTAINED AT 45 MPH.

0216 PM     NON-TSTM WND GST 15 NNE CENTENNIAL       41.50N 106.00W
03/17/2013  M58.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            STROUSS HILL WYDOT SITE. SUSTAINED AT 31 MPH.

0220 PM     NON-TSTM WND GST 5 NW ARLINGTON          41.64N 106.28W
03/17/2013  M68.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            WAGONHOUND WYDOT SITE. SUSTAINED AT 52 MPH.

0221 PM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
03/17/2013  M63.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            ARLINGTON WYDOT SITE. SUSTAINED AT 47 MPH.

0225 PM     NON-TSTM WND GST 2 ESE SINCLAIR          41.77N 107.08W
03/17/2013  M60.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            SINCLAIR WYDOT SITE. SUSTAINED AT 42 MPH.

0226 PM     NON-TSTM WND GST 11 SSW HANNA            41.72N 106.64W
03/17/2013  M68.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            DANA RIDGE WYDOT SITE. SUSTAINED AT 53 MPH.

0231 PM     NON-TSTM WND GST 3 ESE ELK MOUNTAIN      41.67N 106.36W
03/17/2013  M66.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            COUNTY ROAD 402 WYDOT SITE. SUSTAINED AT 42 MPH.

0231 PM     NON-TSTM WND GST 15 E SINCLAIR           41.78N 106.83W
03/17/2013  M67.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            WALCOTT JUNCTION WYDOT SITE. SUSTAINED AT 47 MPH.

0241 PM     NON-TSTM WND GST 3 NW ELK MOUNTAIN       41.72N 106.45W
03/17/2013  M61.00 MPH       CARBON             WY   AWOS

            ELK MOUNTAIN AWOS. SUSTAINED AT 45 MPH.

0245 PM     NON-TSTM WND GST 7 ESE ARLINGTON         41.55N 106.08W
03/17/2013  M63.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            COOPER COVE WYDOT SITE. SUSTAINED AT 42 MPH.

0251 PM     NON-TSTM WND GST 9 WNW ELK MOUNTAIN      41.74N 106.57W
03/17/2013  M73.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            MILE MARKER 249 WYDOT SITE. SUSTAINED AT 56 MPH.

0255 PM     NON-TSTM WND GST 5 NW ARLINGTON          41.64N 106.28W
03/17/2013  M69.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            WAGONHOUND WYDOT SITE. SUSTAINED AT 48 MPH.

0256 PM     NON-TSTM WND GST 15 E SINCLAIR           41.78N 106.83W
03/17/2013  M68.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            WALCOTT JUNCTION WYDOT SITE. SUSTAINED AT 53 MPH.

0259 PM     NON-TSTM WND GST SARATOGA                41.45N 106.81W
03/17/2013  M70.00 MPH       CARBON             WY   AWOS

            SARATOGA AWOS. SUSTAINED AT 54 MPH.

0300 PM     NON-TSTM WND GST SCOTTSBLUFF             41.87N 103.66W
03/17/2013  M61.00 MPH       SCOTTS BLUFF       NE   ASOS

0301 PM     NON-TSTM WND GST LARAMIE                 41.31N 105.58W
03/17/2013  M63.00 MPH       ALBANY             WY   ASOS

            LARAMIE ASOS. SUSTAINED AT 51 MPH.

0310 PM     NON-TSTM WND GST 9 S WHEATLAND           41.92N 104.96W
03/17/2013  M69.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            BORDEAUX WYDOT SITE. SUSTAINED AT 40 MPH.

0330 PM     NON-TSTM WND DMG SCOTTSBLUFF             41.87N 103.66W
03/17/2013                   SCOTTS BLUFF       NE   EMERGENCY MNGR

            LARGE SIGN BLOWN DOWN AT THE INTERSECTION OF BROADWAY AND
            20TH STREET IN SCOTTSBLUFF

0332 PM     NON-TSTM WND GST 13 SE LARAMIE           41.18N 105.41W
03/17/2013  M58.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            VEDAUWOO WYDOT SITE. SUSTAINED AT 34 MPH.

0336 PM     NON-TSTM WND GST 11 SSW HANNA            41.72N 106.64W
03/17/2013  M75.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            DANA RIDGE WYDOT SITE. SUSTAINED AT 56 MPH.

0341 PM     NON-TSTM WND GST TORRINGTON              42.07N 104.18W
03/17/2013  M68.00 MPH       GOSHEN             WY   ASOS

            TORRINGTON ASOS. SUSTAINED AT 37 MPH.

0342 PM     NON-TSTM WND GST 10 W CHADRON            42.83N 103.20W
03/17/2013  E60.00 MPH       DAWES              NE   PUBLIC

            SUSTAINED AT 40 MPH.

0400 PM     NON-TSTM WND DMG BRIDGEPORT              41.67N 103.10W
03/17/2013                   MORRILL            NE   EMERGENCY MNGR

            SPOTTY POWER OUTAGES REPORTED IN BRIDGEPORT DUE TO THE
            STRONG WINDS.

0401 PM     NON-TSTM WND GST 13 WNW LARAMIE          41.38N 105.81W
03/17/2013  M63.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            HERRICK LANE WYDOT SITE. SUSTAINED AT 43 MPH.

0405 PM     NON-TSTM WND GST 2 ESE SINCLAIR          41.77N 107.08W
03/17/2013  M63.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            SINCLAIR WYDOT SITE. SUSTAINED AT 47 MPH.

0405 PM     NON-TSTM WND GST 5 NW ARLINGTON          41.64N 106.28W
03/17/2013  M71.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            WAGONHOUND WYDOT SITE. SUSTAINED AT 51 MPH.

0411 PM     NON-TSTM WND GST 2 ESE ARLINGTON         41.58N 106.17W
03/17/2013  M60.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            ARLINGTON EAST WYDOT SITE. SUSTAINED AT 42 MPH.

0411 PM     NON-TSTM WND GST 7 NW ELK MOUNTAIN       41.76N 106.51W
03/17/2013  M79.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            HALLECK RIDGE WYDOT SITE. SUSTAINED AT 64 MPH.

0422 PM     NON-TSTM WND GST ALLIANCE                42.10N 102.87W
03/17/2013  M58.00 MPH       BOX BUTTE          NE   ASOS

            ALLIANCE ASOS. SUSTAINED AT 39 MPH.

0426 PM     NON-TSTM WND GST 15 E SINCLAIR           41.78N 106.83W
03/17/2013  M71.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            WALCOTT JUNCTION WYDOT SITE. SUSTAINED AT 52 MPH.

0430 PM     NON-TSTM WND GST 18 WNW CHEYENNE         41.24N 105.11W
03/17/2013  M60.00 MPH       LARAMIE            WY   TRAINED SPOTTER

0431 PM     NON-TSTM WND GST 15 NNE CENTENNIAL       41.50N 106.00W
03/17/2013  M59.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            STROUSS HILL WYDOT SITE. SUSTAINED AT 36 MPH.

0432 PM     NON-TSTM WND GST CHEYENNE                41.15N 104.79W
03/17/2013  M58.00 MPH       LARAMIE            WY   ASOS

            CHEYENNE ASOS. SUSTAINED AT 41 MPH.

0442 PM     NON-TSTM WND GST 13 WSW HARRISBURG       41.48N 103.97W
03/17/2013  M58.00 MPH       BANNER             NE   DEPT OF HIGHWAYS

            BRAVO RAWS. SUSTAINED AT 39 MPH.

0444 PM     NON-TSTM WND GST 7 SSW CHUGWATER         41.65N 104.85W
03/17/2013  M66.00 MPH       LARAMIE            WY   DEPT OF HIGHWAYS

            BEAR CREEK WYDOT SITE. SUSTAINED AT 47 MPH.

0451 PM     NON-TSTM WND GST 3 NW ELK MOUNTAIN       41.72N 106.45W
03/17/2013  M62.00 MPH       CARBON             WY   AWOS

            ELK MOUNTAIN AWOS. SUSTAINED AT 45 MPH.

0520 PM     NON-TSTM WND GST 11 SE LARAMIE           41.20N 105.43W
03/17/2013  M58.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            SUMMIT EAST WYDOT SITE. SUSTAINED AT 42 MPH.

0521 PM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
03/17/2013  M66.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            ARLINGTON WYDOT SITE. SUSTAINED AT 46 MPH.

0521 PM     NON-TSTM WND GST CHADRON                 42.83N 103.00W
03/17/2013  M66.00 MPH       DAWES              NE   ASOS

            CHADRON ASOS. SUSTAINED AT 47 MPH.

0541 PM     NON-TSTM WND GST 15 NNE CENTENNIAL       41.50N 106.00W
03/17/2013  M64.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            STROUSS HILL WYDOT SITE. SUSTAINED AT 37 MPH.

0546 PM     NON-TSTM WND GST 14 NE CENTENNIAL        41.44N 105.92W
03/17/2013  M64.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            QUEALY DOME WYDOT SITE. SUSTAINED AT 52 MPH.

0606 PM     NON-TSTM WND GST 2 ESE ARLINGTON         41.58N 106.17W
03/17/2013  M61.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            ARLINGTON EAST WYDOT SITE. SUSTAINED AT 42 MPH.

0622 PM     NON-TSTM WND GST 7 S CHADRON             42.73N 103.00W
03/17/2013  M59.00 MPH       DAWES              NE   DEPT OF HIGHWAYS

            KINGS CANYON RAWS. SUSTAINED AT 29 MPH.

0644 PM     NON-TSTM WND GST 9 N DIX                 41.37N 103.49W
03/17/2013  M64.00 MPH       KIMBALL            NE   DEPT OF HIGHWAYS

            FOX 01 RAWS. SUSTAINED AT 39 MPH.

0656 PM     NON-TSTM WND GST 16 E HORSE CREEK        41.41N 104.87W
03/17/2013  M58.00 MPH       LARAMIE            WY   DEPT OF HIGHWAYS

            WHITAKER WYDOT SITE. SUSTAINED AT 43 MPH.

&&

DDEAL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 high wind. Local standard time, as filed.

High Wind, South Laramie Range Foothills

When
March 18, 12:30 PM MST to 1:30 PM MST
Where
South Laramie Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Mesonet
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The UPR sensor at Emkay measured sustained winds of 40 mph or higher.

High Wind, Central Carbon County

When
March 18, 2:11 PM MST to 4:56 PM MST
Where
Central Carbon County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The WYDOT sensor at Walcott Junction measured sustained winds of 40 mph or higher.

High Wind, North Snowy Range Foothills

When
March 18, 2:16 PM MST to 6:01 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Halleck Ridge measured wind gusts of 58 mph or higher, with a peak gust of 66 mph at 18/1531 MST.

High Wind, Ferris/Seminoe/Shirley Mountains

When
March 18, 2:50 PM MST
Where
Ferris/Seminoe/Shirley Mountains forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
RAWS
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

A RAWS sensor near Muddy Gap measured a wind gust of 60 mph.

High Wind, North Snowy Range Foothills

When
March 18, 3:11 PM MST to 5:56 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Dana Ridge measured sustained winds of 40 mph or higher, with a peak gust of 60 mph at 18/1511 MST.

High Wind, North Snowy Range Foothills

When
March 18, 3:41 PM MST to 3:46 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Foote Creek measured wind gusts to 58 mph.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2013Every state in 2013This day in weather historyWarnings in Wyoming, March 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 432603, 432594, 432602, 432595, 432596, 432597.